Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Pueblo, CO

February 8, 20136 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Feb 8, 2013, 3:28 PM MST for 6 counties in Colorado. It took effect at Feb 9, 2013, 10:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2013, 3:28 PM MST (22:28 UTC)
In effect from
Feb 9, 2013, 10:00 AM MST
Expired
Feb 9, 2013, 6:01 PM MST
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 104 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 3:20 PM MSTNON-TSTM WND GST 593 Ese Hoehne, COKTAD ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3510 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS85 KPUB 082228
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MST FRI FEB 8 2013

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY
VALUES...IS IN EFFECT FOR LATE SATURDAY MORNING THROUGH EARLY
EVENING...1000 TO 1900 LOCAL TIME...FOR FIRE WEATHER ZONES
230...232...233...235...236 AND 237...WHICH INCLUDES
OTERO...BENT...BACA AND PROWERS COUNTIES...AS WELL AS THE LOWER
ELEVATIONS OF LAS ANIMAS COUNTY...

COZ230-233-091430-
/O.UPG.KPUB.FW.A.0001.130209T1700Z-130210T0200Z/
/O.NEW.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/
WESTERN LAS ANIMAS COUNTY-EASTERN LAS ANIMAS COUNTY-
328 PM MST FRI FEB 8 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
230 AND 233...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 7 PM MST SATURDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 230 AND 233.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ232-235>237-091430-
/O.NEW.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/
OTERO COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
328 PM MST FRI FEB 8 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
232...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM TO 7 PM MST SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 232...235...236 AND 237.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE
  POSSIBLE WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
175 
WWUS85 KPUB 091128
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
428 AM MST SAT FEB 9 2013

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY
VALUES...IS IN EFFECT FOR LATE THIS MORNING THROUGH EARLY
EVENING...1000 TO 1900 LOCAL TIME...FOR FIRE WEATHER ZONES 228...230...
232...233...235...236 AND 237...WHICH INCLUDES PUEBLO...OTERO...BENT...
BACA AND PROWERS COUNTIES...AS WELL AS THE LOWER ELEVATIONS OF LAS
ANIMAS COUNTY...

COZ228-100200-
/O.EXA.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/
PUEBLO COUNTY-
428 AM MST SAT FEB 9 2013

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 228...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 228.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. 

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ230-232-233-235>237-100200-
/O.CON.KPUB.FW.W.0001.130209T1700Z-130210T0200Z/
WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
428 AM MST SAT FEB 9 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 230 AND 233...

* AFFECTED AREA...FIRE WEATHER ZONES 230...232...233...235... 
  236 AND 237.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
034 
WWUS85 KPUB 092138
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MST SAT FEB 9 2013

...A RED FLAG WARNING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY
VALUES REMAINS IN EFFECT UNTIL 1900 LOCAL TIME THIS EVENING...FOR
FIRE WEATHER ZONES 228... 230... 232...233...235...236 AND
237...WHICH INCLUDES PUEBLO... OTERO...BENT... BACA AND PROWERS
COUNTIES...AS WELL AS THE LOWER ELEVATIONS OF LAS ANIMAS COUNTY...

COZ228-230-232-233-235>237-100200-
/O.CON.KPUB.FW.W.0001.000000T0000Z-130210T0200Z/
PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
238 PM MST SAT FEB 9 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
230 AND 233...

* AFFECTED AREA...FIRE WEATHER ZONES 228...230...232...233... 
  235...236 AND 237.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...10-15 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
302 
WWUS85 KPUB 100101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MST SAT FEB 9 2013

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR PARTS OF THE SOUTHEAST
COLORADO PLAINS HAS BEEN CANCELLED...

COZ228-230-232-233-235>237-100215-
/O.CAN.KPUB.FW.W.0001.000000T0000Z-130210T0200Z/
PUEBLO COUNTY-WESTERN LAS ANIMAS COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
601 PM MST SAT FEB 9 2013

...RED FLAG WARNING IS CANCELLED FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY
VALUES FOR FIRE WEATHER ZONES 228...230...232...233...235...236 AND 237...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG
WARNING.

WINDS ARE STILL STRONG BUT RELATIVE HUMIDITIES ARE ALL ABOVE 15
PERCENT AND CONTINUING TO RISE. CONSEQUENTLY...THE RED FLAG
WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Feb 8, 10:54 AM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Feb 8, 10:54 AM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1054 AM MST FRI FEB 8 2013

.AVIATION...EXPECT VFR CONDITIONS AT ALL 3 TAF SITES THE NEXT 24
HOURS. SOUTH WINDS WILL INCREASE THIS AFTERNOON AT ALL
TERMINALS...WITH GUSTS TO 25 KTS AT KPUB AND KCOS...35 KNOTS AT
KALS. OVERNIGHT...SNOW WILL INTENSIFY ALONG THE CONTINENTAL
DIVIDE...AND WIDESPREAD IFR CONDITIONS WILL DEVELOP FROM KCPW TO
KMYP BY 06Z...AND FROM KMYP NORTHWARD BY 09Z.

&&

.PREV DISCUSSION... /ISSUED 430 AM MST FRI FEB 8 2013/

SHORT TERM...
(TODAY AND TONIGHT)

WINDS WILL INCREASE ACROSS THE AREA TODAY AS THE NEXT STORM SYSTEM
DROPS INTO CENTRAL NV/SRN CA BY LATE THIS AFTERNOON.  SOUTHWESTERLY
UPPER LEVEL JET WILL TRANSLATE IN DURING THE AFTERNOON ACROSS
WESTERN SECTIONS OF THE FORECAST AREA WITH MTN TOP WINDS INCREASING
TO 30 TO 40 KTS IN THE AFTERNOON.  ALREADY SEEING EXTENSIVE MID/HIGH
CLOUD COVER SPREADING IN ACROSS THE WEST...AND WITH TIME...LOW LEVEL
MOISTURE WILL INCREASE WITH SNOW SHOWERS BECOMING LIKELY BY LATE
AFTERNOON ACROSS THE SOUTHWEST MOUNTAINS. SCATTERED SNOW SHOWERS
WILL SPREAD IN ELSEWHERE ALONG THE CONTDVD.  COULD EVEN SEE SOME
ISOLATED SNOW SHOWERS SPREADING INTO THE CREST OF THE SANGRES DURING
THE AFTERNOON.  OVERALL ACCUMULATIONS FOR TODAY STAY ON THE LIGHT
SIDE...RANGING UP TO AN INCH OR TWO ALONG THE CONTINENTAL DIVIDE.
IT WILL BE WINDY FOR MOST AREAS TODAY...AS SOUTHERLY WINDS INCREASE
TO 20 TO 40 MPH ACROSS SOUTHERN AND EASTERN PORTIONS OF THE PLAINS
TO THE SOUTH AND EAST OF THE DEEPENING LEE TROF. WOULD BE DEALING
WITH POTENTIAL CRITICAL FIRE WEATHER CONDITIONS IF HUMIDITIES WERE
LOWER...BUT FOR NOW THEY SHOULD BOTTOM OUT AROUND 20 PERCENT...WHICH
IS JUST ABOVE CRITICAL THRESHOLDS.  MEANWHILE  LOCATIONS ACROSS
PUEBLO AND EASTERN FREMONT COUNTY WILL TAKE THE LONGEST TO SEE THE
WINDS AS THE SFC TROF AXIS WILL BE RIGHT OVERHEAD.

UPPER LOW MOVES INTO UT/NRN AZ OVERNIGHT WITH MTN TOP WINDS
INCREASING TO AROUND 50 KTS AS UPPER JET ROUNDS UP THE EAST SIDE.
SNOW SHOULD REALLY CRANK UP ALONG THE CONTINENTAL DIVIDE AS MOISTURE
DEEPENS...LAPSE RATES STEEPEN...AND DYNAMICS MOVE IN.  HEAVIEST SNOW
SHOULD FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS WHERE SOUTHWEST
FLOW WILL PROVIDE THE BEST OROGRAPHIC ASCENT.  AND COMBINED WITH THE
STRONG MTN TOP WINDS...WE SHOULD SEE EXTENSIVE BLOWING AND DRIFTING
SNOW. SNOWFALL ACCUMULATIONS OVERNIGHT WILL RANGE FROM 1 TO 6
INCHES...WITH THE HEAVIEST ACROSS THE EASTERN SAN JUAN MOUNTAINS.
STILL DOESN/T LOOK AS IF THE SAN LUIS VALLEY OR SOUTHEAST MTS SHOULD
SEE MUCH SNOW FROM THIS EVENT AS WINDS WILL REMAIN MORE OUT OF THE
WEST TO SOUTHWEST.  THE CREST OF THE NORTHERN SANGRES COULD SEE SOME
ACCUMULATIONS IN THE 1 TO 2 INCH RANGE BY EARLY SATURDAY MORNING.
MEANWHILE...THE PLAINS SHOULD STAY FAIRLY WARM OVERNIGHT AS STRONG
SOUTHERLY WINDS CONTINUE.  MODEL SOUNDINGS SHOW 50 KTS OF SOUTHERLY
FLOW JUST OFF THE SURFACE DOWN AROUND TRINIDAD FROM 03Z-12Z.  COULD
SEE SOME GUSTS TO NEAR 50 MPH ALONG THE SOUTH SIDE OF THE
RATON...BUT FOR NOW THINK IT SHOULD STAY BELOW HIGH WIND CRITERIA.
THIS WILL NEED TO BE MONITORED CLOSELY WITH FUTURE MODEL RUNS. -KT

LONG TERM...
SATURDAY THROUGH NEXT FRIDAY)

..COLD AND UNSETTLED THROUGH NEXT WEEK...

AN ACTIVE PERIOD OF WEATHER IS IN STORE FOR US THROUGH THE MIDDLE OF
FEBRUARY. OVERALL PATTERN WILL BE CHARACTERIZED BY A SERIES OF LOWS
ARRIVING ON A NW TRAJECTORY FROM THE PACNW. A STRONG SUBTROPICAL JET
WILL KEEP THINGS MOVING TO THE E DURING THIS TIME. SO...NOT
EXPECTING ANY HUGE SNOW EVENTS FOR THE SE CO PLAINS...BUT MTS SHOULD
SEE AN EXTENDED PERIOD OF PERSISTENT SNOW WHICH SHOULD HELP BOOST THE
SNOWPACK THROUGH THE END OF THE PERIOD.

FIRST SYSTEM WILL TRACK THROUGH NRN CO ON SAT. THE NRN TRACK WILL
KEEP THE PLAINS MOSTLY DRY THROUGH THE DAY...WHILE THE CONTDVD WILL
SEE SOME ADDITIONAL SNOW ACCUMS GENERALLY IN THE 3-6 INCH RANGE.
MAIN STORY FOR THE PLAINS WILL BE THE WIND...AS A 60 KT MID LEVEL JET
SWEEPS ACROSS THE SE PLAINS SAT AFTERNOON. WITH W TO SW WINDS IN THE
25-30 KT RANGE SUSTAINED...WILL SEE FIRE DANGER RAMP UP ACROSS THIS
AREA. MODEL DEWPOINTS TEND TO BE TOO HIGH FOR THIS SCENARIO...SO
HAVE GONE ON THE LOW SIDE OF MOS GUIDANCE FOR DEWS. THIS YIELDS
RH IN THE 15-20 PERCENT RANGE ACROSS THE SE PLAINS DURING THE
AFTERNOON. WOULD NOT BE SURPRISED IF RH COMES IN LOWER THAN THAT
GIVEN THE STRONG W-SW FLOW. SPC HAS OUTLOOKED LAS ANIMAS COUNTY IN
THEIR DAY 2 FIRE WX OUTLOOK...AND THIS APPEARS TO BE THE MOST LIKELY
LOCATION FOR RED FLAG CONDITIONS...SO HAVE OPTED TO ISSUE A FIRE WX
WATCH FOR SAT AFTERNOON.

SAT EVE STILL LOOKS LIKE THE BEST CHANCE FOR ANY PRECIP MOVING OVER
THE PLAINS. SOME SIGNIFICANT DIFFERENCES REMAIN BETWEEN THE GFS AND
NAM IN THIS REGARD...DUE TO THE PROGGED LOCATION OF THE SURFACE LOW.
THE NAM KEEPS THE SURFACE LOW COINCIDENT WITH THE UPPER LOW...AND
THEREFORE KEEPS WRLY WINDS AND DRY CONDITIONS GOING OVER THE PLAINS
SAT NIGHT. THE GFS ON THE OTHER HAND HAS THE SURFACE LOW FARTHER S
OVER ERN CO/W KS. THIS RESULTS IN A STRONG NRLY SURGE OVER THE
PLAINS SAT EVE AS THE UPPER LOW TRACKS INTO NE...AND A FRONTAL BAND
OF PRECIP PUSHING SWD ACROSS THE PLAINS. THE ECMWF IS SIMILAR...THOUGH
NOT AS STRONG WITH THE FRONT OR QPF. HAVE BOOSTED POPS SLIGHTLY FOR
SAT EVE AS THE GFS/EC SOLUTION LOOKS MORE LIKELY TO VERIFY. AT
ANY RATE...NOT EXPECTING TOO MUCH QPF WITH THIS PUSH...BUT GUSTY N
WINDS COULD RESULT IN A BRIEF PERIOD OF REDUCED VISIBILITY OVER THE
PALMER DVD...ALONG WITH THE POTENTIAL OF SOME LIGHT SNOW ACCUMS. THIS
WILL RAPIDLY CLEAR OUT AS THE FRONTAL BAND SURGES INTO NRN NM AND
THE PANHANDLES SUN MORNING.

SUNDAY...BEHIND THE DEPARTING LOW...SHOULD BE A CHILLY DAY WITH TEMPS
STRUGGLING TO GET OUT OF THE 30S OVER THE PLAINS. WILL SEE A LULL IN
THE SNOWFALL OVER THE CONTDVD...WITH ONLY LIGHT SHSN EXPECTED DURING
THE DAY AND PERHAPS ONLY AN INCH OR TWO OF ADDITIONAL ACCUMULATION
BY LATE SUNDAY. SO...TIMING OF THE CURRENT WINTER HEADLINES LOOKS
GOOD TO END SUN MORNING. BY LATE SUN AFTERNOON...LOW PRESSURE SYSTEM
NUMBER TWO SHOULD BEGIN TO AFFECT OUT AREA. THIS SECOND SYSTEM IS A
RESULT OF A SHORT WAVE MOVING SWD OUT OF THE CANADIAN ROCKIES THAT
PHASES WITH THE BACKSIDE OF THE LONGWAVE TROUGH. THIS WILL BRING
ANOTHER ROUND OF MODERATE SNOW TO THE MTS...AND POTENTIALLY A BETTER
CHANCE OF SOME LIGHT SNOW FOR THE PLAINS. BEST CHANCE WILL BE LATE
SUN NIGHT INTO MON MORNING AS A SECOND COLD FRONT PUSHES SWD ACROSS
THE PLAINS. AIR IS QUITE COLD BEHIND THE FRONT...IN THE MINUS 17-18
RANGE AT H7. SO...MON WILL BE THE COLDEST DAY OF THE WEEK...WITH
TEMPS LIKELY STAYING IN THE TEENS AND 20S. WITH VERY COLD AIR AND
PERSISTENT LIGHT UPLSOPE...COULD SEE A GOOD 24 H PERIOD OF LIGHT
PRECIP ACROSS PORTIONS OF THE PLAINS.

TUESDAY AND WED...UPPER RIDGING BEHIND THE DEPARTING LOW PRESSURE SYSTEM
WILL BRING A DAY OR TWO OF DRY AND CALM WX...AND TEMPS SHOULD
MODERATE TO NR AVERAGE BY THU. YET ANOTHER TROUGH ARRIVING FROM THE
PACNW WILL AFFECT THE AREA LATE IN THE WEEK...BUT THERE HAS BEEN
QUITE A BIT OF RUN-TO-RUN INCONSISTENCY ON THE TIMING AND STRENGTH
OF THIS STORM...SO WILL STICK CLOSE TO THE ENSEMBLE GUIDANCE FOR THE
LATTER PART OF THE WEEK. ONE THING OF NOTE IS THE VERY COLD AIR
PROGGED IN THE LAST COUPLE OF GFS RUNS...H7 TEMPS BELOW MINUS 20 FOR
A GOOD PORTION OF THE STATE. IF THIS VERIFIES...WE COULD SEE SOME
ADDITIONAL DOUBLE DIGIT NEGATIVES FOR MANY OF THE COLDER SPOTS IN
OUR CWA BY NEXT WEEKEND. WINTER DEFINITELY IS NOT DONE WITH US YET. 44

AVIATION...

VFR CONDITIONS EXPECTED AT TAF SITES...THOUGH HIGH CLOUDINESS WILL
BE SPREADING IN FROM THE WEST TODAY.  SOUTHERLY WINDS SHOULD INCREASE AT
KCOS AND KALS AFTER 17-18Z WITH GUSTS TO AROUND 30 KTS DURING THE
AFTERNOON.  KPUB WILL SEE LIGHTER WINDS FROM THE EAST UNTIL AFTER
20-21Z WITH WINDS INCREASING FROM THE SOUTH AT AROUND 15-25 KTS.
WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHWEST AT AROUND 10-12 KTS
THROUGH THE NIGHT AT ALL 3 TAF SITES WITH OCCASIONAL GUSTS TO 25 KTS
AT TIMES.  WIDESPREAD MTN OBSCURATIONS WILL SPREAD ACROSS THE
CONTINENTAL DIVIDE THIS AFTERNOON THROUGH TONIGHT WITH IFR TO LIFR
CIGS/VIS IN SN BLSN.  MTN TOP WINDS WILL INCREASE FROM THE SOUTH TO
SOUTHWEST TO AROUND 50-60 KTS OVERNIGHT.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM MST
SUNDAY FOR COZ058-066.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY
FOR COZ060-068.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR COZ230-233.

&&

10/06
Hazardous weather outlook, Feb 8, 6:47 AM MST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MST FRI FEB 8 2013

COZ058>089-093>099-091400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL INCREASE ALONG THE CONTINENTAL DIVIDE TODAY WITH
HEAVY SNOW AND STRONG WINDS EXPECTED TO ARRIVE THIS EVENING.  TOTAL
SNOWFALL ACCUMULATIONS OF 2 TO 7 INCHES CAN BE EXPECTED BY EARLY
SATURDAY MORNING WITH ADDITIONAL HEAVY SNOW EXPECTED THROUGH SATURDAY.
IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS GUSTING UP TO 50 MPH
MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES
OVER THE MOUNTAIN PASSES TONIGHT.  THE AREA HARDEST HIT IS EXPECTED
TO BE THE EASTERN SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS.

GUSTY SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS MOST OF SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY.  WINDS WILL GUST UP TO 30 TO
40 MPH ACROSS THE SOUTHEAST PLAINS...ESPECIALLY TO THE SOUTH AND
EAST OF LA JUNTA.  CARE SHOULD BE TAKEN NOT TO START ANY WILD
FIRES...ESPECIALLY ACROSS THE PLAINS WHERE FUELS ARE DRY.  ALTHOUGH
RELATIVE HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS...FIRE MAY STILL SPREAD QUICKLY GIVEN THE STRONG WINDS.
GUSTY WINDS WILL CONTINUE THROUGH TONIGHT ACROSS THE RATON RIDGE IN
LAS ANIMAS COUNTY WHERE SOUTH WINDS MAY INTERMITTENTLY GUST TO
AROUND 40 TO 50 MPH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE TO HEAVY SNOW WILL CONTINUE OVER THE CONTINENTAL DIVIDE
THROUGH SUNDAY MORNING. TOTAL SNOW ACCUMULATIONS BY SUNDAY MORNING
WILL RANGE FROM AROUND 6 INCHES TO AS MUCH AS 16 INCHES OVER THE
HIGHER ELEVATIONS. TRAVEL WILL BE HAZARDOUS OVER THE MOUNTAIN PASSES
DUE TO BLOWING SNOW AND SNOW COVERED ROADS. LIGHTER SNOW
ACCUMULATIONS...GENERALLY IN THE 2 TO 6 INCH RANGE...ARE EXPECTED
FOR THE EASTERN MOUNTAINS INCLUDING THE RAMPARTS AND SANGRE DE
CRISTO MOUNTAINS.

OVER THE PLAINS...WINDY CONDITIONS ON SATURDAY WILL RESULT IN HIGH
FIRE DANGER...PARTICULARLY OVER THE SOUTHERN INTERSTATE 25
CORRIDOR AND LAS ANIMAS COUNTY...WHERE A FIRE WEATHER WATCH IS IN
EFFECT. STRONG WINDS IN THE 30-50 MPH RANGE WOULD LEAD TO RAPID
SPREAD OF ANY FIRES THAT START.

A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SATURDAY
NIGHT...AND COULD BRING A BRIEF PERIOD OF WIND-DRIVEN SNOW TO THE
INTERSTATE 25 CORRIDOR. SOME LIGHT ACCUMULATIONS MAY OCCUR...AND
REDUCED VISIBILITY DUE TO BLOWING SNOW COULD RESULT IN HAZARDOUS
TRAVEL CONDITIONS...PARTICULARLY OVER MONUMENT HILL AND HIGHWAY 24
SATURDAY EVENING.

AFTER A BRIEF LULL IN THE SNOWFALL ON SUNDAY...ANOTHER ROUND OF
MODERATE SNOW IS EXPECTED FOR THE MOUNTAINS SUNDAY NIGHT INTO
TUESDAY MORNING. MODERATE ACCUMULATIONS WILL BE POSSIBLE. LIGHT
SNOW ACCUMULATIONS MAY ALSO OCCUR OVER THE PLAINS DURING THIS
TIME...PARTICULARLY LATE SUNDAY INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS TONIGHT.

31/44

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:28 AM MSTWinter Storm WarningPUBChaffee, Conejos, Costilla, Custer, Fremont, Huerfano and 6 more4 days
Feb 8, 3:28 AM MSTWinter Weather AdvisoryPUBAlamosa, Baca, Chaffee, Costilla, Custer, El Paso and 9 more4 days
Feb 8, 4:13 AM MSTFire Weather WatchPUBLas Animas11 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.